Idaho, 2012Wildfire in Idaho, July 10 to 15, 2012
July 10 to 15, 2012 · NWS PIH · 1 event in 1 county or zone
Lightning started an 8 thousand acre fire 11 miles west of Springfield on July 10th. The fire continued on open land and did not threaten any structures.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning started an 8 thousand acre fire 11 miles west of Springfield on July 10th. The fire continued on open land and did not threaten any structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 10, 1:12 PM MST, 48 minutes earlier.
Area forecast discussion, Jul 10, 1:12 PM MST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
212 PM MDT TUE JUL 10 2012
.DISCUSSION...THE UPPER HIGH OVER THE GREAT BASIN WILL PERSIST THRU
MOST OF THE FCST PERIOD...RESULTING IN WARM TEMPS. POCKETS OF
MONSOON MOISTURE WILL PROVIDE FUEL FOR TSTMS EACH DAY...WITH THE
MOST ACTIVITY IN THE LATE AFTERNOON AND EARLY EVENING HOURS. DRY AIR
AT THE LOWER LEVELS SUGSESTS GUSTY WINDS POSSIBLE NEAR TSTMS.
BY THURSDAY...THE RIDGE FLATTENS SOMEWHAT RESULTING IN MORE WESTERLY
FLOW ALOFT. THIS WILL PUSH THE MONSOON MOISTURE TO THE SOUTH AND
EAST...AS WELL AS THE RESULTING THUNDERSTORMS. AS AN UPPER CLOSED
LOW MOVES INTO WESTERN WA ON FRI...THE UPPER FLOW OVER ID TURNS BACK
TO THE SW. THIS WILL ALLOW MONSOON MOISTURE BACK INTO ID...THUS AN
INCREASE IN THUNDERSTORM ACTIVITY FRI THRU THE WEEKEND. THE
INCREASED CLOUD COVER WILL BRING AFTERNOON TEMPS BACK TO NORMAL ON
FRI AND SAT...OTHERWISE ABOVE NORMAL TEMPS WILL BE THE NORM. THE
UPPER LOW WILL MIGRATE INTO BC BY MONDAY...WITH A WEAK SPLIT FLOW
PATTERN SETTING UP OVER ID. THIS SHOULD REDUCE THE THUNDERSTORM
ACTIVITY ON MON AND TUE. HEDGES
&&
AVIATION...ANOTHER CONVECTIVE AFTERNOON AND EVENING FOR EASTERN
IDAHO. THUNDERSTORMS ARE INCREASING IN COVERAGE THIS AFTERNOON. DUE
TO DRY NATURE OF ATMOSPHERE NEAR THE SURFACE EXPECT GUSTY WINDS
BETWEEN 25 TO 50KTS FROM DRY MICROBURST WITH CONVECTIVE CELLS
REGARDLESS OF WHETHER THEY PRODUCE LIGHTNING OR NOT. THERE WILL BE
BRIEF MVFR CONDITIONS IN THE CORE OF CONVECTIVE CELLS FROM RAINFALL
AND BLOWING DUST. EXPECT THUNDERSTORMS TO SUBSIDE AFTER SUNSET.
ANOTHER ROUND OF DRY THUNDERSTORMS EXPECTED FOR WEDNESDAY. PRESTON
&&
.FIRE WEATHER...RED FLAG HEADLINE IN EFFECT THROUGH 9 PM TODAY FOR
FOR SCATTERED CONVECTION ACROSS THE EAST IDAHO FIRE DISTRICT. STORMS
ARE BUILDING IN THE ARCO DESERT AND ALONG THE UTAH/IDAHO BOARDER
EARLY THIS AFTERNOON AND WILL BECOME MORE WIDESPREAD AS THE
AFTERNOON PROGRESSES. MOISTURE PROFILE SUPPORTS EARLY DRY
THUNDERSTORMS TRANSITIONING TO A MIX OF DRY/WET STORMS AFTER 5 PM
TODAY THOUGH ALL LIGHTNING IS A THREAT REGARDLESS OF STORM PRECIP
GIVEN CRITICAL FUEL LEVELS ACROSS THE AREA. DRY/MIXED INVERTED-V
SOUNDING SUPPORTIVE OF WIND GUSTS NEAR/AROUND 50 MPH. COULD SEE
ANOTHER RED FLAG DAY ON WEDNESDAY WITH CONTINUED SCATTERED OR BETTER
THUNDERSTORM THREAT. FLOW AMPLIFIES INTO THE WEEKEND WITH UPPER LOW
DROPPING INTO THE COAST AND RIDGE AXIS PUSHED SLIGHTLY EAST
FRIDAY/SATURDAY. SLIGHTLY INLAND TRACK OF UPPER LOW SATURDAY COULD
MEAN BREAKDOWN OF UPPER RIDGE SATURDAY INTO SUNDAY WITH PASSAGE OF A
WEAK COLD FRONT AND INCREASED WINDS AND CONVECTIVE THREAT.
DMH/PRESTON
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 6000 FEET FOR
IDZ413-476.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ410.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 4500 FEET FOR
IDZ409.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 5500 FEET FOR
IDZ412.
&&
Hazardous weather outlook, Jul 10, 4:09 AM MST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
509 AM MDT TUE JUL 10 2012
IDZ017>025-031-032-111115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
509 AM MDT TUE JUL 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY OVER MOST
OF EASTERN IDAHO. THESE STORMS ARE EXPECTED TO PRODUCE BRIEF
HEAVY RAIN AND GUSTY OUTFLOW WINDS. HIGHER THAN NORMAL DAYTIME
TEMPERATURES WILL CONTINUE WITH HIGHS APPROACHING 100 DEGREES IN THE
SNAKE RIVER PLAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE EXPECTED ALMOST EVERY DAY WITH THE POSSIBLE
EXCEPTION OF THURSDAY. STORMS ARE EXPECTED TOR PRODUCE BRIEF HEAVY
RAIN AND GUSTY OUTFLOW WINDS. ...ESPECIALLY OVER HIGHER
TERRAIN...THROUGH THE COMING WEEK. ABOVE NORMAL TEMPERATURES WILL
CONTINUE THROUGH FRIDAY WITH HIGH TEMPERATURES NEAR 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Lower Snake River Plain
- When
- July 10, 2:00 PM MST to July 15, 10:00 AM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- Park/Forest Service
Lightning started an 8 thousand acre fire 11 miles west of Springfield on July 10th. The fire continued on open land and did not threaten any structures.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10, 20121 death · 1 event
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, July 10, 20121 injured · 56 kt wind · 28 events
- Hail and Damaging Winds in Georgia, July 10, 2012$27,000 · 1 in hail · 15 events
- Flash Flood in Louisiana, July 10, 2012$50,000 · 1 event
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in South Carolina, July 10, 2012$11,000 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405224.